Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 28, NWS Milwaukee, WI

May 30, 2013Rock County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 30, 2013, 7:15 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 7:15 PM CDT (00:15 UTC)
Expired
May 30, 2013, 8:00 PM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 7:15 PM CDTTSTM WND DMGNewark, WIREPORTS OF SOME TREES AND POWERLINE DOWN IN SOUTHWEST PART OF ROCK COUNTY. TIME ESTIMATED BASED ON RADAR.
May 30, 7:47 PM CDTTSTM WND DMGDelavan, WITEN MILE WIDE SWATH WITH SCATTERED REPORTS OF TREES DOWN FROM DELAVAN TO LA GRANGE. ALSO REPORTS OF ARCHING POWER LINES. 747 PM TO 803 PM CDT.
May 30, 7:50 PM CDTTSTM WND DMGSw Delavan, WINUMEROUS 5-6 INCH DIAMETER TREE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 6:40 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-175 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS53 KMKX 310015
SVRMKX
WIC105-127-310100-
/O.NEW.KMKX.SV.W.0028.130531T0015Z-130531T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 800 PM CDT

* AT 711 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES NORTHEAST OF DURAND TO MACHESNEY
  PARK...AND MOVING NORTH AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BELOIT AROUND 720 PM CDT.
  JANESVILLE AIRPORT AROUND 725 PM CDT.
  SHARON AND CLINTON AROUND 730 PM CDT.
  DOWNTOWN JANESVILLE AROUND 735 PM CDT.
  DELAVAN LAKE AND DARIEN AROUND 740 PM CDT.
  MILTON AROUND 745 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HANOVER...AFTON...TIFFANY...SHOPIERE...ALLENS GROVE...EMERALD
GROVE...AVALON...JOHNSTOWN CENTER...DELAVAN AND RICHMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4249 8928 4251 8932 4285 8904 4284 8856
      4277 8848 4249 8870
TIME...MOT...LOC 0015Z 200DEG 41KT 4256 8923 4238 8894

HAIL...<.75IN
WIND...60MPH

$$

MGG
3 follow-up statements
725 
WWUS53 KMKX 310022
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
722 PM CDT THU MAY 30 2013

WIC105-127-310100-
/O.CON.KMKX.SV.W.0028.000000T0000Z-130531T0100Z/
WALWORTH WI-ROCK WI-
722 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK AND
WESTERN WALWORTH COUNTIES UNTIL 800 PM CDT...

AT 719 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ORFORDVILLE TO ROSCOE...AND MOVING NORTH AT 45
MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHARON AND CLINTON AROUND 730 PM CDT.
  DOWNTOWN JANESVILLE AROUND 735 PM CDT.
  DELAVAN LAKE AND DARIEN AROUND 740 PM CDT.
  MILTON AROUND 745 PM CDT.
  WHITEWATER AROUND 755 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TIFFANY...SHOPIERE...AVALON...
ALLENS GROVE...EMERALD GROVE...DELAVAN...JOHNSTOWN CENTER...
RICHMOND...MILLARD AND TIBBETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4250 8928 4253 8928 4285 8904 4284 8856
      4277 8848 4249 8870
TIME...MOT...LOC 0022Z 200DEG 41KT 4262 8916 4247 8894

HAIL...<.75IN
WIND...60MPH

$$
COLLAR
931 
WWUS53 KMKX 310032
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
732 PM CDT THU MAY 30 2013

WIC105-127-310100-
/O.CON.KMKX.SV.W.0028.000000T0000Z-130531T0100Z/
WALWORTH WI-ROCK WI-
732 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ROCK
AND WESTERN WALWORTH COUNTIES UNTIL 800 PM CDT...

AT 728 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FOOTVILLE TO CLINTON...AND MOVING NORTH AT 45
MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DARIEN AROUND 740 PM CDT.
  MILTON AROUND 745 PM CDT.
  WHITEWATER AROUND 755 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSTOWN CENTER...EMERALD
GROVE...DELAVAN...RICHMOND...MILLARD...TIBBETS...ABELLS CORNERS AND
LA GRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4258 8909 4264 8917 4285 8904 4284 8856
      4277 8848 4249 8877
TIME...MOT...LOC 0032Z 200DEG 41KT 4273 8911 4258 8889

HAIL...<.75IN
WIND...60MPH

$$
COLLAR
240 
WWUS53 KMKX 310040
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
740 PM CDT THU MAY 30 2013

WIC105-127-310100-
/O.CON.KMKX.SV.W.0028.000000T0000Z-130531T0100Z/
WALWORTH WI-ROCK WI-
740 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROCK AND NORTHWESTERN WALWORTH COUNTIES UNTIL 800 PM CDT...

AT 738 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MILTON TO DARIEN...AND MOVING NORTH AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITEWATER AROUND 755 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE RICHMOND...MILLARD...TIBBETS
AND LA GRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4266 8897 4271 8905 4285 8894 4284 8856
      4277 8848 4258 8880
TIME...MOT...LOC 0040Z 200DEG 41KT 4280 8903 4265 8878

HAIL...<.75IN
WIND...60MPH

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:46 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 30, 4:46 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT THU MAY 30 2013

.SHORT TERM...

.TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM.

ONGOING SCATTERED CONVECTION WITH MORE DISCRETE-TYPE CELLS
ASSOCIATED WITH A VORT MAX ROTATING AROUND A NEGATIVELY TILTED 500MB
UPPER LOW OVER THE NORTHERN PLAINS...AND ON THE NOSE OF THE 850MB
LOW LEVEL JET. MOST OF THE SEVERE THUNDERSTORM WARNINGS HAVE BEEN
LARGE HAIL AND THE TOKEN DAMAGING WINDS. DECENT LOW LEVEL SHEAR AND
CAPE STILL WARRANTS TORNADO WATCH. WEAK TORNADOES ARE POSSIBLE. THE
STORMS MAY CONGEAL INTO BOWING LINE SEGMENTS LATER THIS AFTERNOON AS
THEY GET INTO SOUTHEAST WI PER THE 17Z HRRR MODEL RUN.

MEANWHILE... A STRONGER VORT MAX CURRENTLY OVER MISSOURI WILL ROLL
ACROSS IOWA AROUND 00Z. STORMS AHEAD OF THIS DISTURBANCE WILL MOST
LIKELY BE IN A LINE/MCS MODE AS IT REACHES NORTHERN IL/SOUTHERN WI.
EXPECTING THIS TO MOVE ACROSS ALL OF THE MKX AREA THIS EVENING.
LATEST 17Z HRRR SPED THIS UP WITH THE LEADING EDGE CLEARING EASTERN
WI BY 03Z...WHILE THE 12Z NAM DELAYS IT OVER THE MKX AREA FROM
03-09Z.

EXPECT A BREAK IN PRECIP LATE TONIGHT INTO FRIDAY MORNING AFTER THIS
SECONDARY ROUND. THEN WE WILL BE IN ANOTHER FAVORABLE SYNOPTIC SETUP
FOR MORE SEVERE STORMS ON FRIDAY. THE 500MB UPPER LOW WILL SHIFT A
LITTLE CLOSER INTO THE EASTERN DAKOTAS AND ANOTHER VORT MAX WILL
SWING INTO SOUTHERN WI AS THE LEFT EXIT REGION OF A 100KT UPPER JET
MOVES THROUGH. CONVECTIVE MODE WILL LIKELY BE A LINE OF STORMS WITH
A SUBTLE COLD-FRONT. DAMAGING WINDS THE MAIN SEVERE THREAT.

ONE UNCERTAINTY WITH FRIDAY THUNDERSTORMS WILL BE THAT THE LINE
COULD FORM IN ILLINOIS AND MOVE EAST AND JUST CLIP SOUTHEAST WI OR
EVEN MISS IT ALL TOGETHER.

FRIDAY NIGHT AND THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM
TO HIGH

THE MID/UPPER TROUGH WILL PUSH INTO THE UPPER MISSISSIPPI VALLEY
REGION. THE 250 MB JET MAX INCREASES TO 100 KNOTS ACROSS SOUTHERN
AND NORTHEAST WISCONSIN WITH MODERATE UPPER DIVERGENCE OVER
SOUTHEAST WISCONSIN DURING THE EVENING.

SOUTHERN WISCONSIN WILL REMAIN IN THE WARM SECTOR FRIDAY EVENING
WITH A MID DRY PUNCH OVER MUCH OF THE AREA.  THOUGH THE BEST LOW
LEVEL WIND MAX WILL BE TO THE SOUTH AND EAST...STRONGER STORMS
ARE NOT OUT OF THE QUESTION ESPECIALLY WITH WIND SHEAR A BIT
HIGHER THAN PREVIOUS DAYS. THE CWASP SEVERE PARAMETER IS HIGHEST
ACROSS NORTHEAST ILLINOIS LOWER VALUES EXTENDS CLOSER TO THE UPPER
LOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN.

WEAKENING LOW PRESSURE WILL FINALLY DRAG A COLD FRONT THROUGH
SOUTHERN WISCONSIN BY SATURDAY NIGHT. NAM FORECAST SOUNDINGS STILL
HAVE 1300 J/KM OF CAPE SATURDAY AFTERNOON IF FORECAST DEW POINTS
ARE NOT TOO HIGH.

.LONG TERM...

SUNDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

MAIN UPPER LEVEL TROUGH AXIS WILL MOVE ACROSS THE WESTERN GREAT LAKES
SATURDAY NIGHT THEN INTO SOUTHERN CANADA ON SUNDAY.

FORECAST SOUNDINGS SHOW MOISTURE TRAPPED BELOW AN INVERSION AROUND
7 THSD FT...SO EXPECT CUMULUS/STRATOCUMULUS SUNDAY.  COOLER AIR IS
EXPECTED TO ARRIVE WITH THE SHORTWAVE.

THE GFS AND ECMWF ARE FAIRLY SIMILAR IN BRINGING ANOTHER UPPER
TROUGH ACROSS THE NORTHERN PLAINS MONDAY NIGHT AND REACHING THE
UPPER MISSISSIPPI VALLEY WEDNESDAY. ON THURSDAY THE GFS BRINGS THE
UPPER TROUGH ACROSS WISCONSIN WITH A BROADER MORE NORTH LOCATION
ON THE 00Z ECMWF.

STILL SOME POTENTIAL OF INSTABILITY SHOWERS SUNDAY BEFORE HIGH
PRESSURE DOMINATES WISCONSIN MONDAY.

BY TUESDAY SHOWERS/THUNDERSTORMS APPROACH THE MISSISSIPPI RIVER AREA
TUESDAY EVENING WITH A CHANCE OF SHOWERS/THUNDERSTORMS WEDNESDAY
AND THURSDAY.

&&

EXPECT GUSTS BETWEEN 25 AND 30 KTS TO PERSIST UNTIL EVENING AS
MIXING CEASES. DISCRETE THUNDERSTORMS WITH SOME PRODUCING LARGE HAIL
MAINLY IN SOUTH CENTRAL WI. EXPECTING STORMS TO CONGEAL AT SOME
POINT AND STRAIGHT-LINE WINDS WILL BECOME THE MAIN THREAT FOR ALL OF
SOUTH CENTRAL AND SOUTHEAST WI. STORMS ARE DEVELOPING RAPIDLY...SO
WATCH THE RADAR CLOSELY FOR NEW DEVELOPMENTS. WEAK TORNADOES ARE
POSSIBLE WITH DECENT LOW-LEVEL ROTATION.

ANOTHER ROUND...A LINE OF THUNDERSTORMS...IS EXPECTED EARLY THIS
EVENING AND THESE WILL LIKELY SPREAD ALL THE WAY ACROSS SOUTHERN WI.
STRAIGHT-LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.

AFTER A BREAK LATE TONIGHT/EARLY FRIDAY...EXPECT A LINE OF
THUNDERSTORMS TO DEVELOP ALONG A WEAK COLD FRONT SOMEWHERE IN IA/IL
AND TRACK ENE MIDDAY FRIDAY. THESE MAY SWEEP ACROSS ALL OF SOUTHERN
WI OR JUST CLIP SOUTHEAST WI. STAY TUNED TO THE FORECAST FOR THIS
ONE.

&&

.MARINE...

GUSTY SOUTH WINDS DUE TO MIXING OVER THE LAND WILL AFFECT SHORELINE
NEARSHORE AREAS UNTIL THIS EVENING. WINDS WILL BE LESS GUSTY TOWARD
THE OPEN WATERS. HOWEVER...THE TIGHT PRESSURE GRADIENT OVER THE LAKE
WILL ALLOW SUSTAINED WINDS TO BE IN THE 15 TO 20 KNOT RANGE TODAY
AND TONIGHT. STABLE AIR DOWN AT LAKE LEVEL WILL KEEP WAVES FROM
RESPONDING TOO MUCH TO THE GUSTY WINDS.

THUNDERSTORMS EXPECTED THIS EVENING AND AGAIN FRIDAY MIDDAY AND
AGAIN SOMETIME ON SATURDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...HENTZ
Hazardous weather outlook, May 30, 3:35 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU MAY 30 2013

WIZ046-047-051-052-056>060-062>072-312045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. SOME OF THE
THUNDERSTORMS MAY BE SEVERE. WINDS AND HAIL ARE THE PRIMARY
THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE OVER SOUTH CENTRAL
WISCONSIN INTO THE EARLY EVENING. THE STORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAIN...ALONG WITH THE POTENTIAL OF LOCALIZED
URBAN AND LOW LYING FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER
THE DAKOTAS AND MINNESOTA THROUGH SATURDAY. THIS WILL RESULT IN
MORE THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE...
ESPECIALLY FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN ACTIVATED INTO THIS EVENING AND MAY BE
NEEDED AGAIN FRIDAY AFTERNOON AND FRIDAY EVENING.

LMZ643>646-312045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS INTO THE
EARLY EVENING.

THUNDERSTORMS ARE LIKELY THROUGH THE EVENING AND MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH SATURDAY. SOME OF
THESE MAY BE SEVERE ESPECIALLY FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN TUESDAY NIGHT AND
WEDNESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 30, 6:16 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     FALL RIVER              43.39N 89.05W
05/30/2013  E65 MPH          COLUMBIA           WI   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS 60 TO 65 MPH.

&&

ET
Special weather statement, May 30, 6:45 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT THU MAY 30 2013

WIZ047-051-052-058-059-064-065-310045-
DODGE-FOND DU LAC-GREEN LAKE-JEFFERSON-SHEBOYGAN-WASHINGTON-WAUKESHA-
645 PM CDT THU MAY 30 2013

...STRONG THUNDERSTORMS MOVING INTO FOND DU LAC COUNTY...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF FOND DU LAC...MOVING NORTH AT
55 MPH. ISOLATED STRONG THUNDERSTORMS ARE ALSO OVER PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THE THUNDERSTORM WILL BE NEAR...
  FOND DU LAC AND FOND DU LAC AIRPORT BY 650 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

HENTZ
Local storm report, May 30, 6:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     MONROE AIRPORT          42.62N 89.59W
05/30/2013  M53 MPH          GREEN              WI   AWOS

            39 MPH GUSTING TO 53 MPH.

&&

MEB
Local storm report, May 30, 6:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
653 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND GST     FOND DU LAC AIRPORT     43.77N 88.49W
05/30/2013  M49 MPH          FOND DU LAC        WI   ASOS

            37 MPH GUSTING TO 49 MPH.

&&

MEB
Local storm report, May 30, 7:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
707 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FUNNEL CLOUD     JANESVILLE              42.68N 89.02W
05/30/2013                   ROCK               WI   TRAINED SPOTTER

            LOOKING W AND WNW

&&

ET
Local storm report, May 30, 7:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
714 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     JUDA                    42.59N 89.51W
05/30/2013  M60 MPH          GREEN              WI   TRAINED SPOTTER

            AT LEAST TWO LARGE TREES DAMAGED/DOWN ALONG MAIN STREET
            IN JUDA. VERY LARGE BRANCH DROPPED IN PARKING LOT...
            ANOTHER TREE DOWN AND BLOCKING MAIN STREET. TIME
            ESTIMATED FROM RADAR.

&&

ET

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:01 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson44 min
May 30, 7:35 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson40 min
May 30, 7:49 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Kenosha, Racine, Rock, Walworth and 1 more41 min
May 30, 7:51 PM CDTSpecial Marine WarningMKX114 min
May 30, 8:12 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac48 min
May 30, 8:29 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Milwaukee, Ozaukee, Washington, Waukesha46 min
May 30, 8:48 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan57 min
May 30, 8:53 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Ozaukee, Sheboygan, Washington67 min
May 31, 7:44 AM CDTMarine Dense Fog AdvisoryMKX8 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.